MAUDE Adverse Event Report: SEASPINE, INC MARINER PEDICAL SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE, INC MARINER PEDICAL SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 41-1000
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were received depicted a loose/disassembled lock screw from the right l2 pedicle bone screw.No compatibility studies have been done for the use of a seaspine pedicle screws interacting with competitor's "annex" adjacent level system rods.It is unknown if the rod was properly fixated or can be properly fixated.It is unknown if the malfunction/rotation of the left interbody caused or contributed to the instability of the segment.No product information or explants have not been received and no further product evaluation can be completed.It is unknown if the patient complied with post-op care instructions.There was no report that the patient sustaining an impact/trauma of some sort.The true root cause of this event cannot be determined.No conclusions can be drawn.Review of labeling notes.Labeling, warnings and precautions: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock.If the construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.The patient should be advised that implants may bend, break or loosen despite restriction in activity.
 
Event or Problem Description
Prior to the index surgery, patient had spine fusion and existing construct from l3-l5.On (b)(6) 2017, patient received posterior lumbar interbody fusion (plif) involving two competitor's (globus) expandable interbody implants (left side implant has rotated and collapsed) and competitive (spine wave- annex) adjacent segment rod (l2-l3) attached to two seaspine pedicle bone screws l2.At six weeks during routine follow up, radiographs depicted a disassembly of the right l2 set screw.The patient was asymptomatic.On (b)(6) 2017 patient was revised with competitor's product to stabilize the construct.

Brand Name
MARINER PEDICAL SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
MDR Report Key6729609
Report Number3012120772-2017-00008
Device Sequence Number19038101
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number41-1000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2017
Initial Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR